Tinea versicolor or an-an cases are more frequent in teens and young adults. The visibility of tinea versicolor may be affected by the presence or absence of sunlight.
While an-an is not known to be a very dangerous condition, the look of it may bother people who have it.
An-an may be treated by antifungal creams, shampoo and lotion. However, one must take note that even after treatment has been applied, it may take weeks or even months for the skin color to return to normal.
Symptoms of an-an
What are the symptoms of an-an?
- Development of discolored skin patches that are usually found on the chest, back, shoulders, and in the neck and upper arms.
- The skin patches you may find are usually seen as brownish or with a yellow tint, and at times, pink or red.
- These patches of skin are usually either darker or lighter than the skin surrounding it.
- While the affected patches of skin minimally change color after exposure to the sun, they are undeniably more noticeable when a person gets a tan.
- The affected areas of skin may also turn scaly.
- Some rare cases of patients experience mild itching as well
What causes an-an
Tinea versicolor or pityriasis versicolor is a superficial fungal infection. It is caused by yeasts in the genus Malassezia (formerly known as Pityrosporum). Currently, there is no clear explanation as to why and how the fungus grows in human skin. Problems only tend to begin when a fungus overgrowth develops.